MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-5555SL70
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is being returned to (b)(4) for evaluation.Root cause is unknown at this time.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.As per the reporter, the rod was unable to lengthen.As per reporter, when the rod was explanted the standard magec rod was tested with a manual distractor and was still functioning.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10701931
Report Number3006179046-2020-00417
Device Sequence Number19626629
Product Code PGN
UDI-Device Identifier00856719002152
UDI-Public856719002152
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-5555SL70
Device Lot NumberA151214 - 20
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age13 YR
Patient Weight52